MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) AWL TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) AWL TIP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734404
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field representative reported that the tip of the awl tip instrument was bent, however, the part was not returned to manufacturer for analysis, therefore, no findings are possible.Replacement of the instrument resolved the issue.No further issues were reported.Part not returned.
 
Event or Problem Description
A medtronic representative reported that while in a spinal fusion procedure, they discovered a bent tip on the awl tip instrument.There was no reported delay to the procedure due to this issue.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
The hardware investigation of the returned awl tip found that the reported event was related to a physical damage issue.As reported, the tip of the awl was visibly bent.There are also impact marks at the back end of the instrument.The reported event was confirmed.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
AWL TIP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6409787
Report Number1723170-2017-01232
Device Sequence Number19001571
Product Code OLO
UDI-Device Identifier00613994736055
UDI-Public00613994736055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9734404
Device Lot Number150122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1